My reasoning is that if people could buy
pharmaceutically/pure and regulated drugs at the local drug store, stuff like this wouldn't happen:Deadly animal drug found in Denver cocaine
And before I hear replies like "Drug use would explode" and "people would be falling over dead in the streets" and "what about the children?", just remember that before the Harrison Narcotics Act was passed back in 1914, any CHILD could LEGALLY walk into any neighborhood pharmacy or general store and buy
PURE cocaine, PURE morphine, etc. Interesting how we didn't have a "drug crisis" back then either. Oh, but we CAN'T allow citizens in a "free country" have access to unadulterated/uncontaminated drugs, because to do so would "send the wrong signal".
Speaking of which. South of the Mexican border, they're nailing up their "Proud to Be Recognized As a Full Partner in the War on Drugs" signs, recently shipped out by the U.S. government after they've once again been "recertified" as a "Full Partner". It doesn't actually matter whether the Mexican authorities are cracking down on their drug barons or whether their so-called "drug czar" and half the cops are on the take; Washington still "recertifies" them, because not to do so could send "the wrong signal." Needless to say, it also doesn't matter that thousands
of Mexican citizens have been recently killed because of our country exporting it's puritan philosophy to a 3rd world country and turning it into a narco-state that's about to collapse.
Just remember, freedom to choose a drug of choice cannot be allowed in a "free country" because it would (all together now!) "send the wrong signal".
_______________________________________________________________Deadly animal drug found in Denver cocaine
The additive can poison a body, and a Denver man has already been hospitalized:
By Joey Bunch
The Denver Post
Cocaine on Denver streets could be more dangerous than usual — infused with an animal medication that can kill or sicken those who snort or smoke it, police and health officials warned Thursday.
"We're very concerned about public safety," said Denver police spokesman Sonny Jackson.
"Drugs are illegal and dangerous enough, much less when they're laced with such a dangerous drug that's corrosive to the body and potentially deadly."
A victim of levamisole poisoning remains in Denver Health Medical Center after showing up at the hospital last week with a severely compromised immune system, officials said.
Police are aggressively searching for the source of the drugs, Jackson said.
So far the unidentified Denver man is the only known metro-area victim.
The U.S. Department of Justice reported a spike in the use of levamisole in cocaine last year, from 9 percent of confiscated cocaine to 19 percent.
Drug dealers commonly use cheaper powders, including talcum and aspirin, to cut cocaine and extend the supply for more sales. Officials aren't speculating on why levamisole, a relatively expensive additive, is turning up.
Health officials in New Mexico said in January they were investigating 11 poisoning cases, including one fatality, involving cocaine laced with levamisole. Users range in age from 26 to 72, according to the New Mexico Department of Health.
Levamisole poisoning cases have also been reported in New York, Delaware and Canada since January 2008, according to public health warnings from those states.
"Now, more than ever, it is important for people who use cocaine to stop immediately and get into treatment," Denver Public Health director Chris Urbina said in a statement Thursday afternoon.
Early warning signs of the poisoning are fever and chills. Anyone who has used cocaine but has not shown those symptoms should still seek immediate medical help, authorities urged.
Because of its blow to the immune system, a common infection could prove deadly, they said.
As a cancer-treatment drug, levamisole has the potential severe side effects of hives, difficulty breathing, closing of the throat and swelling of the lips, tongue or face, as well as fainting, confusion, extreme fatigue, memory loss and numbness or tingling, according to medical references.